CSN Login
Members Online: 4

You are here

Rituxan maintenance therapy

TGP
Posts: 5
Joined: Aug 2010

I am wondering if anyone has experienced side effects from Rituxan causing skin rashes and itching. I have been on Rituxan maintenance therapy for approximately eleven years now and my onconogist has now held off on additional treatments. I am trying to identify what is causing my itching and skin rashes. Possibly it is some other prescription medication I am taking, or something else unknown to me at this time. I was diagnosed with NHL in 1997.

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

I am on maintenance rituxan again and haven't had any problem with it. I cannot believe you have been on maintenance for so long. Wow....bet your insurance company hates you LOL.

Hope they figure out what's going on with you though. I know how irritating itches and rashes can be. Ever since I've had cancer the bug bites are enough to drive a person insane. I can barely be outside these days. Really stinks because my gardens are a dried up mess at this point and I can't really get out to work in them. As late in the year as it is, I guess it's ok to let it die off for the season, but still would like to try to make it look decent. :(

TGP
Posts: 5
Joined: Aug 2010

Thank you for the reply. I do appreciate it.

KC13167's picture
KC13167
Posts: 215
Joined: Jun 2010

I had a non-chemo related rash that I had suffered from for over 5 years. It wasn't consistent with the time of year or any of my known allergens. The process of discovering the cause was very challenging! I was unable to stop itching, especially when I went to bed, most nights, my nails and legs were covered in blood from my inability to stop scratching. My PCP completed a biopsy. The results indicated that I was taken some "health food" type supplement. But, I wasn't, my doc had requested that I stop using complementary medicine until we had this itching thing cleared and, and for a shocker...I was compliant. It turned out that the cause was simple. My Vit D levels are very low, I had been taking a store brand version of Woman's One A Day Multivitamin to help elevate them. A week after I stopped taking this MVI, my symptoms were gone and have not returned. It made a huge change in my quality of life! It was the only causal relationship that I was able to find. I hope this helps either directly or indirectly. Kellie

TGP
Posts: 5
Joined: Aug 2010

Thanks so much for the reply. I really do appreciate it.

truckingalong
Posts: 444
Joined: Aug 2010

Yes - like with Kellie, BEFORE I was diagnosed with HL last month, I had terrible rash - worse at nights. Dr gave me prescription of Vitamin D and B 12 shot plus multi-vitamins. My rash went away gradually. Thank god!! This was 8 months ago. Hope this helps.

Liz

KC13167's picture
KC13167
Posts: 215
Joined: Jun 2010

I had a non-chemo related rash that I had suffered from for over 5 years. It wasn't consistent with the time of year or any of my known allergens. The process of discovering the cause was very challenging! I was unable to stop itching, especially when I went to bed, most nights, my nails and legs were covered in blood from my inability to stop scratching. My PCP completed a biopsy. The results indicated that I was taken some "health food" type supplement. But, I wasn't, my doc had requested that I stop using complementary medicine until we had this itching thing cleared and, and for a shocker...I was compliant. It turned out that the cause was simple. My Vit D levels are very low, I had been taking a store brand version of Woman's One A Day Multivitamin to help elevate them. A week after I stopped taking this MVI, my symptoms were gone and have not returned. It made a huge change in my quality of life! It was the only causal relationship that I was able to find. I hope this helps either directly or indirectly. Kellie

JoanieP's picture
JoanieP
Posts: 573
Joined: Mar 2010

I can't believe you have been on maintenance that long. My Dr. said two years for me. I don't itch but I had my fourth treatment 6 weeks ago and I wake up with a lot of joint pain. It goes away after a hot shower and returns after work when I get home.

kelly02
Posts: 8
Joined: May 2010

I am currentley on Rituxan but not for maintenance and have a horriable rash. It covers my back, arms and the top half of my legs. Doctor is not sure what it is from. I go back this Thursday for treatment and I am going to have them do something. I will keep you updated.

Kelly

rclaxb's picture
rclaxb
Posts: 13
Joined: Sep 2010

I began maintenance Rituxan in May and 21 days later a small red rash appear on my calf and lasted about a week. My second treatment was in August and 21 days later the rash appeared in the same placed but bigger. No itching involved. My doctor is puzzled at this time.

Subscribe to Comments for "Rituxan maintenance therapy"